MedElevator Войти в исследования
← Поиск публикаций

DOI 10.2146/ajhp100277

Медицинская библиотека · American journal of health-system pharmacy : AJHP : official journal of the American Society of Health-System Pharmacists · 2011

Angioedema associated with dihydropyridine calcium-channel blockers in a child with Burkitt lymphoma.

Pierce Wesly A, Hederman April D, Gordon Catherine J, Ostrenga Andrew R, Herrington Betty

Клинический случайСтатьяПеревод в очереди

Аннотация

PURPOSE: A case of severe macroglossia and angioedema in a child with Burkitt lymphoma who was treated with two dihydropyridine calcium-channel blockers is reported.

SUMMARY: An eight-year-old white boy arrived at the pediatric emergency department with complaints of abdominal pain and distention after an episode of mild abdominal trauma. Physical examination results were significant for diffuse abdominal tenderness and distention, with a large palpable mass in the right quadrants. Computed tomography revealed a large abdominal mass, and a biopsy confirmed a diagnosis of Burkitt lymphoma. Before initiation of chemotherapy, the child developed tumor lysis syndrome, with subsequent renal failure and cardiorespiratory compromise. Once the patient was stabilized and sedated on mechanical ventilation, tumor-directed chemotherapy was initiated, and rapid tumor regression ensued. To control episodes of hypertension, nicardipine was initiated and titrated to achieve the blood pressure goals. Three days after initiation of nicardipine therapy, the child developed facial swelling and significant, protruding macroglossia. Eight days after nicardipine initiation, a tracheotomy was required due to upper airway obstruction; at that time, the patient was converted to amlodipine administered via nasogastric tube for continued blood pressure control. The boy's macroglossia persisted for another 18 days, until a multi-disciplinary drug therapy review resulted in the discontinuation of amlodipine. Within one week of the withdrawal of amlodipine, the child's macroglossia was completely resolved.

CONCLUSION

An eight-year-old boy with Burkitt lymphoma developed severe macroglossia and angioedema when treated with nicardipine. The reaction persisted throughout treatment with amlodipine and resolved quickly after amlodipine was withdrawn.

Для цитирования: Pierce Wesly A, Hederman April D, Gordon Catherine J, Ostrenga Andrew R, Herrington Betty. Angioedema associated with dihydropyridine calcium-channel blockers in a child with Burkitt lymphoma.. American journal of health-system pharmacy : AJHP : official journal of the American Society of Health-System Pharmacists. 2011. DOI: 10.2146/ajhp100277.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.